Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do nutritional shakes contain harmful contents affecting digestion?

I just drank a carton of a nutritional shake that has 25% of daily values of 24 vit.minerals, and 16 grams of protein, pomegranate and green tea extracts. and ten servings of fruits and veggies per day. I drank aprox. 6 oz. of an 11 oz. carton yesterday and this morning my poop smelled real strong of metal. Would there be something in it that sounds like it would do that so I am wondering if that means it is cleaning me out or is it something I should not drink again. I did not eat anything else different yesterday and any other day? ,Thanks for any input you might give me. I am 75 yrs. old , do not take any meds but Lisinepril for B/p. Weigh 185 lbs. 5 5 tall. Thanks.
Wed, 25 Apr 2018
Report Abuse
General Surgeon 's  Response
Hello,

Noted the history about a 75 year old male taking Lisinopril and understood the concerns. Nutritional shakes by reputed companies may be trusted a bit if these suit you well.

Since you had foul smelling stools after these drinks it is possible that these may be contaminated or does not have proper ingredients.

I can understand the need of supplements in today's scenario but these should be by the most reputed company and should also be checked if these suit you as the composition is fixed that you cannot alter and another possibility is to have heavy dosages of somethings that we do not know about.

Hence, it is best at the moment to stop these supplements. Check the stool for infection and intolerance.

If there is intestinal infection, get a course of an antibiotic as per the orders of your Doctor. I would advise you to consult a Nutritionist for advice about a proper supplement regime so that you get the required quantity and at the same no side effects.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Do nutritional shakes contain harmful contents affecting digestion?

Hello, Noted the history about a 75 year old male taking Lisinopril and understood the concerns. Nutritional shakes by reputed companies may be trusted a bit if these suit you well. Since you had foul smelling stools after these drinks it is possible that these may be contaminated or does not have proper ingredients. I can understand the need of supplements in today s scenario but these should be by the most reputed company and should also be checked if these suit you as the composition is fixed that you cannot alter and another possibility is to have heavy dosages of somethings that we do not know about. Hence, it is best at the moment to stop these supplements. Check the stool for infection and intolerance. If there is intestinal infection, get a course of an antibiotic as per the orders of your Doctor. I would advise you to consult a Nutritionist for advice about a proper supplement regime so that you get the required quantity and at the same no side effects. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. T Chandrakant